September  2015, 35(9): 4345-4366. doi: 10.3934/dcds.2015.35.4345

Integral representations for bracket-generating multi-flows

1. 

Dipartimento di Matematica, Università degli Studi di Padova, Via Trieste 63 - 35121 - Padova (PD), Italy, Italy

Received  May 2014 Revised  September 2014 Published  April 2015

If $f_1,f_2$ are smooth vector fields on an open subset of an Euclidean space and $[f_1,f_2]$ is their Lie bracket, the asymptotic formula \begin{equation}\label{abstract:EQ} \Psi_{[f_1,f_2]}(t_1,t_2)(x) - x =t_1t_2 [f_1,f_2](x) +o(t_1t_2), \,                                         (1) \end{equation} where we have set $\Psi_{[f_1,f_2]}(t_1,t_2)(x) \overset{\underset{\mathrm{def}}{}}{=} \exp(-t_2 f_2)\circ \exp(-t_1f_1) \circ \exp(t_2f_2) \circ \exp(t_1f_1)(x)$, is valid for all $t_1,t_2$ small enough. In fact, the integral, exact formula \begin{equation}\label{abstract:EQ} \Psi_{[f_1,f_2]}(t_1,t_2)(x) - x = \int_0^{t_1}\int_0^{t_2}[f_1,f_2]^{(s_2,s_1)} (\Psi(t_1,s_2)(x))ds_1\,ds_2 ,                                  (2) \end{equation} where $[f_1,f_2]^{(s_2,s_1)}(y) \overset{\underset{\mathrm{def}}{}}{=} D (\exp(s_1f_1) \circ \exp(s_2f_2)))^{-1}(y) \cdot [f_1,f_2](\exp (s_1f_1) \circ \exp(s_2f_2)(y) ), $ has also been proven. Of course (2) can be regarded as an improvement of (1). In this paper we show that an integral representation like (2) holds true for any iterated Lie bracket made of elements of a family ${f_1,\dots,f_m}$ of vector fields. In perspective, these integral representations might lie at the basis for extensions of asymptotic formulas involving non-smooth vector fields.
Citation: Ermal Feleqi, Franco Rampazzo. Integral representations for bracket-generating multi-flows. Discrete and Continuous Dynamical Systems, 2015, 35 (9) : 4345-4366. doi: 10.3934/dcds.2015.35.4345
References:
[1]

A. A. Agračev and R. V. Gamkrelidze, Exponential representation of flows and a chronological enumeration, Mat. Sb. (N.S.), 107 (1978), 467-532, 639.

[2]

A. A. Agračev and R. V. Gamkrelidze, Chronological algebras and nonstationary vector fields, in Problems in geometry, (Russian), Akad. Nauk SSSR, Vsesoyuz. Inst. Nauchn. i Tekhn. Informatsii, Moscow, 11 (1980), 135-176, 243.

[3]

M. Bramanti, L. Brandolini and M. Pedroni, Basic properties of nonsmooth Hörmander's vector fields and Poincaré's inequality, Forum Math., 25 (2013), 703-769. doi: 10.1515/form.2011.133.

[4]

A. Montanari and D. Morbidelli, Nonsmooth Hörmander vector fields and their control balls, Trans. Amer. Math. Soc., 364 (2012), 2339-2375. doi: 10.1090/S0002-9947-2011-05395-X.

[5]

A. Montanari and D. Morbidelli, Almost exponential maps and integrability results for a class of horizontally regular vector fields, Potential Anal., 38 (2013), 611-633. doi: 10.1007/s11118-012-9289-6.

[6]

A. Montanari and D. Morbidelli, Step-$s$ involutive families of vector fields, their orbits and the Poincaré inequality, J. Math. Pures Appl. (9), 99 (2013), 375-394. doi: 10.1016/j.matpur.2012.09.005.

[7]

A. Montanari and D. Morbidelli, Generalized Jacobi identities and ball-box theorem for horizontally regular vector fields, J. Geom. Anal., 24 (2014), 687-720. doi: 10.1007/s12220-012-9351-z.

[8]

F. Rampazzo and H. J. Sussmann, Set-valued differentials and a nonsmooth version of Chow-Rashevski's theorem, in Proceedings of the 40th IEEE Conference on Decision and Control, Orlando, FL, December 2001, IEEE Publications, (2001), 2613-2618.

[9]

F. Rampazzo and H. J. Sussmann, Commutators of flow maps of nonsmooth vector fields, J. Differential Equations, 232 (2007), 134-175. doi: 10.1016/j.jde.2006.04.016.

[10]

E. T. Sawyer and R. L. Wheeden, Hölder continuity of weak solutions to subelliptic equations with rough coefficients, Mem. Amer. Math. Soc., 180 (2006), x+157pp. doi: 10.1090/memo/0847.

show all references

References:
[1]

A. A. Agračev and R. V. Gamkrelidze, Exponential representation of flows and a chronological enumeration, Mat. Sb. (N.S.), 107 (1978), 467-532, 639.

[2]

A. A. Agračev and R. V. Gamkrelidze, Chronological algebras and nonstationary vector fields, in Problems in geometry, (Russian), Akad. Nauk SSSR, Vsesoyuz. Inst. Nauchn. i Tekhn. Informatsii, Moscow, 11 (1980), 135-176, 243.

[3]

M. Bramanti, L. Brandolini and M. Pedroni, Basic properties of nonsmooth Hörmander's vector fields and Poincaré's inequality, Forum Math., 25 (2013), 703-769. doi: 10.1515/form.2011.133.

[4]

A. Montanari and D. Morbidelli, Nonsmooth Hörmander vector fields and their control balls, Trans. Amer. Math. Soc., 364 (2012), 2339-2375. doi: 10.1090/S0002-9947-2011-05395-X.

[5]

A. Montanari and D. Morbidelli, Almost exponential maps and integrability results for a class of horizontally regular vector fields, Potential Anal., 38 (2013), 611-633. doi: 10.1007/s11118-012-9289-6.

[6]

A. Montanari and D. Morbidelli, Step-$s$ involutive families of vector fields, their orbits and the Poincaré inequality, J. Math. Pures Appl. (9), 99 (2013), 375-394. doi: 10.1016/j.matpur.2012.09.005.

[7]

A. Montanari and D. Morbidelli, Generalized Jacobi identities and ball-box theorem for horizontally regular vector fields, J. Geom. Anal., 24 (2014), 687-720. doi: 10.1007/s12220-012-9351-z.

[8]

F. Rampazzo and H. J. Sussmann, Set-valued differentials and a nonsmooth version of Chow-Rashevski's theorem, in Proceedings of the 40th IEEE Conference on Decision and Control, Orlando, FL, December 2001, IEEE Publications, (2001), 2613-2618.

[9]

F. Rampazzo and H. J. Sussmann, Commutators of flow maps of nonsmooth vector fields, J. Differential Equations, 232 (2007), 134-175. doi: 10.1016/j.jde.2006.04.016.

[10]

E. T. Sawyer and R. L. Wheeden, Hölder continuity of weak solutions to subelliptic equations with rough coefficients, Mem. Amer. Math. Soc., 180 (2006), x+157pp. doi: 10.1090/memo/0847.

[1]

Linh V. Nguyen. A family of inversion formulas in thermoacoustic tomography. Inverse Problems and Imaging, 2009, 3 (4) : 649-675. doi: 10.3934/ipi.2009.3.649

[2]

Takao Komatsu, Bijan Kumar Patel, Claudio Pita-Ruiz. Several formulas for Bernoulli numbers and polynomials. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2021006

[3]

Roderick S. C. Wong, H. Y. Zhang. On the connection formulas of the third Painlevé transcendent. Discrete and Continuous Dynamical Systems, 2009, 23 (1&2) : 541-560. doi: 10.3934/dcds.2009.23.541

[4]

Jérôme Rousseau, Paulo Varandas, Yun Zhao. Entropy formulas for dynamical systems with mistakes. Discrete and Continuous Dynamical Systems, 2012, 32 (12) : 4391-4407. doi: 10.3934/dcds.2012.32.4391

[5]

J. C. Alvarez Paiva and E. Fernandes. Crofton formulas in projective Finsler spaces. Electronic Research Announcements, 1998, 4: 91-100.

[6]

Matthew B. Rudd. Statistical exponential formulas for homogeneous diffusion. Communications on Pure and Applied Analysis, 2015, 14 (1) : 269-284. doi: 10.3934/cpaa.2015.14.269

[7]

Rui L. Fernandes, Yuxuan Zhang. Local and global integrability of Lie brackets. Journal of Geometric Mechanics, 2021, 13 (3) : 355-384. doi: 10.3934/jgm.2021024

[8]

Dmitry Kleinbock, Barak Weiss. Dirichlet's theorem on diophantine approximation and homogeneous flows. Journal of Modern Dynamics, 2008, 2 (1) : 43-62. doi: 10.3934/jmd.2008.2.43

[9]

Zvi Drezner, Carlton Scott. Approximate and exact formulas for the $(Q,r)$ inventory model. Journal of Industrial and Management Optimization, 2015, 11 (1) : 135-144. doi: 10.3934/jimo.2015.11.135

[10]

Janusz Mierczyński, Wenxian Shen. Formulas for generalized principal Lyapunov exponent for parabolic PDEs. Discrete and Continuous Dynamical Systems - S, 2016, 9 (4) : 1189-1199. doi: 10.3934/dcdss.2016048

[11]

Paul Loya and Jinsung Park. On gluing formulas for the spectral invariants of Dirac type operators. Electronic Research Announcements, 2005, 11: 1-11.

[12]

Cuilian You, Le Bo. Option pricing formulas for generalized fuzzy stock model. Journal of Industrial and Management Optimization, 2020, 16 (1) : 387-396. doi: 10.3934/jimo.2018158

[13]

João Paulo da Silva, Julio López, Ricardo Dahab. Isogeny formulas for Jacobi intersection and twisted hessian curves. Advances in Mathematics of Communications, 2020, 14 (3) : 507-523. doi: 10.3934/amc.2020048

[14]

Francis N. Castro, Carlos Corrada-Bravo, Natalia Pacheco-Tallaj, Ivelisse Rubio. Explicit formulas for monomial involutions over finite fields. Advances in Mathematics of Communications, 2017, 11 (2) : 301-306. doi: 10.3934/amc.2017022

[15]

Qing-Hu Hou, Yarong Wei. Telescoping method, summation formulas, and inversion pairs. Electronic Research Archive, 2021, 29 (4) : 2657-2671. doi: 10.3934/era.2021007

[16]

Johannes Huebschmann. On the history of Lie brackets, crossed modules, and Lie-Rinehart algebras. Journal of Geometric Mechanics, 2021, 13 (3) : 385-402. doi: 10.3934/jgm.2021009

[17]

Matilde Martínez, Shigenori Matsumoto, Alberto Verjovsky. Horocycle flows for laminations by hyperbolic Riemann surfaces and Hedlund's theorem. Journal of Modern Dynamics, 2016, 10: 113-134. doi: 10.3934/jmd.2016.10.113

[18]

Michel L. Lapidus, Goran Radunović, Darko Žubrinić. Fractal tube formulas and a Minkowski measurability criterion for compact subsets of Euclidean spaces. Discrete and Continuous Dynamical Systems - S, 2019, 12 (1) : 105-117. doi: 10.3934/dcdss.2019007

[19]

Tohru Wakasa, Shoji Yotsutani. Representation formulas for some 1-dimensional linearized eigenvalue problems. Communications on Pure and Applied Analysis, 2008, 7 (4) : 745-763. doi: 10.3934/cpaa.2008.7.745

[20]

Stefan Erickson, Michael J. Jacobson, Jr., Andreas Stein. Explicit formulas for real hyperelliptic curves of genus 2 in affine representation. Advances in Mathematics of Communications, 2011, 5 (4) : 623-666. doi: 10.3934/amc.2011.5.623

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (201)
  • HTML views (0)
  • Cited by (4)

Other articles
by authors

[Back to Top]